MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083415A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, this patient underwent endovascular treatment for a zone 2 thoracic acute aortic dissection utilizing gore® tag® thoracic branch endoprostheses.It was reported that the gore® tag® thoracic branch endoprosthesis (aortic component) (tac083415a/(b)(6)) was advanced up to the intended location and lined up.The primary handle deployment was deployed, and the very first proximal sleeve unzipped, however the rest did not.Additionally, it was reported that both deployment strings/lines came all the way out of the graft.It was reported that the deployment string/line for the secondary deployment was believed to broken.It is unknown if it broke at the portal, or at the distal end of the graft.The physician carefully dragged the graft through the aorta down to a 22fr gore® dryseal hydro flex introducer sheath (dsf2233/(b)(6) or dsf2233/(b)(6) (dsf).The physician was able to pull the device back into the dsf (except for the proximal portion that had already been deployed open).In doing so the left common iliac artery (lcia) and a portion of the external iliac artery (lceia) suffered a dissection.Next, the physician advanced another 22fr dsf up the right groin and two gore® tag® conformable thoracic stent grafts (ctag) (tgmr373720/(b)(6) and tgmr404015/(b)(6)) were deployed to treat the zone 2 dissection with intentional coverage of the left subclavian artery (lsa) as the proximal entry tear was just distal to the lsa.The physician then treated the dissection in the lcia/lceia with a bare metal stent and viabahn® vbx balloon expandable endoprosthesis.The physician opted not to perform a bypass of the lsa but will monitor the patient.Should bypass of the lsa become necessary at a later date he will do so.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The gore® tag® thoracic branch endoprosthesis aortic component (ac) device evaluation for (b)(4) showed the following: the device evaluation showed the ac device was partially deployed.The short sleeve was deployed fully, and the long sleeve and torque sleeve were not deployed.Additionally, the deployment fiber was broken adjacent to the slip knot at the proximal end of the long sleeve of the device.The other end of the broken deployment fiber was returned.The two broken ends of the deployment line were examined.Hemostats were used to attempt deployment of the long sleeve and torque sleeve.Deployment of the rest of the device was not successful.The findings of the evaluation are consistent with the reported event description, which stated that "the very first proximal sleeve unzipped, however the rest did not" and "the deployment string/line for the secondary deployment was believed to broken." per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.The observation of a broken deployment line and inability to deploy the tbe ac device during the device evaluation was due to the presence of an incorrect knot on the proximal end of the long sleeve of the device.This incorrect knot prevented the rest of the deployment stitches from unlacing and the force applied during deployment likely caused the deployment line to break.Due to the presence of an incorrect knot preventing device deployment identified during the device evaluation, it is likely the failure mode is attributable to the manufacturing process.The worst-case severity of harm that is reasonably foreseeable for this scenario is catastrophic; therefore, per request an or will be opened to document this event.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21590365
Report Number2017233-2025-05931
Device Sequence Number9035405
Product Code MIH
UDI-Device Identifier00733132654093
UDI-Public(01)00733132654093(17)271014
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTAC083415A
Device Lot Number29632762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age85 YR
Patient SexFemale
Patient Weight62 KG